10 MG – The Celexa Tapering Diaries
Please see my previous entry for the background on this one.
So it turns out that the 10 mg taper has been a lot more difficult than my prior two tapers. I have been a roaring bitch for most of the last two and a half weeks. Also, crying. Weepy for no reason whatsoever out of the blue.
While this was felt to varying degrees on the previous tapers, it feels like it was mild compared to my current situation.
Don’t get me wrong, I’m fully functioning. I haven’t missed any work and I’ve even been doing a bit of evening socializing(something I rarely do), but I never know when the bitch switch is going to flip so I would prefer to just curl up in bed with a book.
Now some of this could be due to the time change and the fact that it feels like midnight when I get home from work at night. That alone makes me feel like I’m not doing anything for myself as I only have about an hour or two at night after work before I retire to bed.
The reason I even entertain that is the fact that I took myself shopping on Saturday. I let myself spend a leisurly four hours at the mall. I got some Starbucks, I got a haircut and I got a bunch of new clothes. On Sunday I did practically nothing. I laid in bed and read and played games on my phone. After the weekend, I felt recharged.
I’m still irritable and weepy and I am absolutely dreading when PMS is going to hit this weekend, but I feel better I think than I have the last two weeks.
Having said that, I give you the notes that I have made for my symptoms on this taper:
Flushing – my face has been red and warm for no real reason. (more towards the beginning of the taper) My face tends towards rosacea anyway, but this is noticable when there are no trigger factors involved.
Meh – I had two or three days where I just didn’t feel anything. No anger, no sadness, no happiness. I was basically just putting one foot in front of the other and going through the motions.
Stomach – I’ve had some random stomach issues. Some gastritis, also weird random stomach pains. Not often but a few times. Could be completely unrelated, but I was noting everything that I was feeling.
Disconnected – This kind of goes along with the Meh one. I’m not even sure how to describe it other than I just felt disconnected from things around me. I had no real interaction with things or people and when I had to I was completely faking it.
Heart palpitations – To be fair, I have had these ongoing for a while now because of the Keto diet and my magnesium deficiency, but I felt they have been elevated since I started tapering from the Celexa. Of course like a lot of these symptoms, I never associated them with the withdrawal until recently.
Dizziness – This has been rare and so slight when it happens, that I hesitate to mention it at all. However, I said I would document everything so last week I did have a couple of episodes where I felt a little dizzy upon standing.
Tired – SO TIRED. Again this could be the time change, but I’m just really tired all the time. I take the magnesium and CBD oil to get to sleep and once I’m there I get a really restful sleep, I just still feel tired the next day. It seems to be better this week, but last week was almost unbearable. Just pure physical and mental exaustion.
Emotional (Cranky and Weepy) – This has been the worst so far. It is also the very thing that kept me on the antidepressant for so long. Whenever I would accidently miss a dose I would be hit with such waves of rage and misdirected anger the day after that I just assumed the drug was clearly needed. It never occured to me that it could just be a withdrawal symptom.
I’ve been out of control cranky this taper – but I’ve been warning all my co-workers and my husband and they seem to be taking it okay. My husband has been beyond supportive of my efforts to get off the Celexa. He’s just been amazing and I can’t be thankful enough for this fact.
I get ragey mad over stupid little things like not being able to find my pen on my desk or getting my ring caught in my hair. And then I cry because I know I’m out of control and I think I will never be normal again.
I cry when my husband is supportive. I cry when my dog puts her chin on my arm. I cry when my Amazon order doesn’t come on time. I’m a hot mess.
Eating the world – I have wanted to do nothing but eat of control the last couple of weeks. I’m trying really hard to stay on my diet, but even when I do I’m over eating. Constantly grazing and snacking and eating full meals and not getting full. And then when I am full, having to physically restrain myself from eating more because I just want to stuff my damn face. So much for losing the weight the Celexa makes you gain…
Restless legs – I have never had RLS before and when I started getting it a few weeks ago, I didn’t associate it with the taper. I just figured that it was because I was so tired and well, life after 40 is full of tricky little suprises so this must just be the latest fun thing happening to me. And that could still be the truth, but here I am documenting just in case. I have been using a magnesium spray on my legs at night when I get it and it hasn’t been that bad, but it is there nonetheless.
Neck/Jaw stiffness – I have TMJ and I have for all of my adult life. It has never caused me any real pain, just an annoying click every time I open or close my jaw. It’s one of those things that I figured I would get around to correcting “sometime” but it was never a really high priority.
This is another thing that has been happening that I never associated with the withdrawal. I just figured my TMJ was starting to progress and that could be the case, but I’ve been having a some more ear pains and neck/jaw stiffness lately.
Vivid/Strange Dreams – Holy cow, have my dreams been incredibly lucid and real. Especially if I have had any amount of alcohol in my body. I had wine the other night with my friend at dinner and I woke up in a full on panic at the climax of a strange dream where I was running away from something. My heart was hammering.
My dreams without alcohol are still vivid and freaky, but haven’t seemed as anxious and hard to wake up.
The regular dreams are full of espionage and aliens taking over the planet, and they seem so REAL!!
I’m just shocked and amazed that coming off of Celexa can have this amount of withdrawal symptoms and no one ever told me. It’s a shame. People tout the wonders of going on antidepressants, but never tell you the bad stuff when coming off of them.
Leave a Reply
You must be logged in to post a comment.